Patient Comments: Hypothyroidism - Treatments

What has been the treatment for your hypothyroidism?

Comment from: felicity, 45-54 Female (Patient) Published: March 08

I have recently been diagnosed with hypothyroidism. I now understand most of my symptoms. I have felt awful, constantly drained, unwell. I couldn't understand how other people have so much energy. Observing active people made me feel exhausted. Another symptom is feeling boiling hot, thirsty always drinking water. I pour with perspiration. Thought it was menopause but doctor says it's the thyroid problem.

Was this comment helpful?Yes
Comment from: officer2, 45-54 Female (Patient) Published: October 17

I have had a thyroid disorder for 10 years now, and nothing seems to help. I am allergic to Synthroid. Levothyoxine does nothing to control the t3 but levels out the t4. Armor thyroid makes me gain weight, so I have chosen to use bioidentical therapy and this helps the t3 & t4; But still my levels go from high to low. I still loose my hair, my skin is dry, and I crave chocolate like crazy. I had the radioactive iodine pill not once but twice and the second time was a double dose. Still they say that my thyroid is still trying to function. I don't know what to do anymore. Sometime I just wish this never happened to me.

Was this comment helpful?Yes
Comment from: YSingh, 25-34 Male (Patient) Published: July 17

I have been diagnosed with hypothyroidism recently however the level of TSH Serum is at a staggering 179 IU/mL. Well just for reference, the normal level is between 0.4 - 4.00. I even got a second test just to confirm, but no luck there as well. Also, my lipid profile shows the cholesterol to be at the higher side. Now I would like to understand whether this condition is curable? I understand it's going to take time provided I follow the medicine regularly. Also, the level is too much on the higher side which makes me wonder if anyone else here in this forum has heard of such levels or known subjects which have been cured with similar levels.

Was this comment helpful?Yes
Comment from: LuvBluSaphires, 55-64 Female (Patient) Published: June 18

I found out I had hypothyroidism when I was 43 years old. I was started on Levothyroxine. My symptoms never went away and they seem to just get worse. It was like I wasn't taking any medicine at all. The doctor I had said my levels were at the max that she could give. She wouldn't listen to what I had to say. When I moved to Kentucky the doctor I had listened to me. He changed my medication to Synthroid and now I don't have any symptoms. I still struggle with my weight and haven't found anything yet to help me lose weight. For those who don't see any change I would suggest you talk with your doctor and look at maybe changing your medication.

Was this comment helpful?Yes
Comment from: kristaleyezd, 25-34 Female (Patient) Published: August 31

I am 33 and have been taking levothyroxine 25mcg for about 6 years now, about 1 year after having my third child. I was experiencing symptoms of hypothyroidism recently, (hair loss, difficulty with memory, and put on 20 pounds in less than two months). I went to my doctor to be tested and my hormone levels were low. So he put me on 50mcg of the levothyroxine. We currently don't have insurance, so paying for lab fee's and doctor's visits wasn't exactly within out budget. I've lost about 10 pounds since starting the new dosage, but I still feel exhausted all the time. I also have ADHD and depression, so it's difficult to pinpoint which area is causing the problem. I feel like my depression and ADHD are under control and that I need to be put on a higher dosage of the levothyroxine so that I can feel like my normal, energetic self. I am constantly getting anywhere from 10-12 hours of sleep and still feeling tired.

Was this comment helpful?Yes
Comment from: Deepika, 25-34 Female (Patient) Published: July 17

I had an accident 4 years back and I lost lots of blood. That was winter time and I had to take strong antibiotic to dry up my stitches. Due to those medications reaction, I got hypothyroidism. But that was my initial stage, so it's under control. I am Taking 62.5mcg and doing exercise 3 to 4 times a week.

Was this comment helpful?Yes
Comment from: Sue, 55-64 Female (Patient) Published: September 29

I have been on the brand name Synthroid for 7 years and all was fine. New internist renewed my prescription and checked off the generic. Over the past year, I have had many symptoms of low thyroid level return. Just got back on the brand name and symptoms are going away. Beware the generic version of the drug!

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hypothyroidism - Symptoms Question: For hypothyroidism, what were the symptoms and signs you experienced?
Hypothyroidism - Diet Question: How does your diet affect your hypothyroidism?
Hypothyroidism - Personal Experience Question: Did you suspect you might have hypothyroidism? Please share your story.
Hypothyroidism - Diagnosis Question: What tests and exams led to a diagnosis of hypothyroidism?
Hypothyroidism - Causes Question: If known, what is the cause of hypothyroidism in you or a relative?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!